Thunderstorm Wind, Lamar
- When
- May 28, 4:30 PM CST
- Where
- Lamar County, Deport
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- NEWSPAPER
- Coordinates
- 33.517, -95.317
Several trees and large limbs were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 28, 1:40 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 240 PM CDT SUN MAY 28 2006 .DISCUSSION... WRN CONUS TROUGH/ERN CONUS RIDGE PTN WITH RICH...SUB-TROPICAL MOISTURE (PWATS 1.5-2.0 IN) TO CONT OVER N TX THROUGH NEARLY MID WEEK. ANY SYNOPTIC DISTURBANCES/FRONTS TO STAY WELL N OF AREA THROUGH WED... THUS ALL ACTIVITY WILL BE MAINLY DIURNAL (AFTN/EVE) AND OVER THE E/SE 1/2 OF N TX...WHERE DAILY SEABREEZES WILL ADD AS FOCUS IN RICHER...GULF AIRMASS. TEMPS WONT BE FAR FROM SEASONAL NORMS DURING THIS PD...WITH BREEZY/HUMID CONDS AT NIGHT...VERY WARM/MUGGY CONDS DURING THE DAY. MODEST LLJ EACH NIGHT AND MOISTURE TO LEND TO SIMILAR VARIABLY CLOUDY CONDS. WE SHOULD SEE OUR BEST CHANCES AROUND MID WEEK FOR BENEFICIAL RAINFALL ...AS SW FLOW ALOFT OVER W TX BEGINS WEAKENING. WRN CONUS TROUGH DAMPENS E/NEWD ACROSS THE THE NRN PLAINS INTO THE UPPER MIDWEST/GT LAKES DURING THIS TIME. A DYING MCS OR TWO MAY ROLL ACROSS THE RED RIVER TO NEAR I-20 EACH NIGHT IN THE 09Z-15Z TIME FRAME. RESIDUAL MESO-HIGHS/OUTFLOW MAY PUSH THE WEAKENING FRONT BRIEFLY ACROSS THE RED RIVER VALLEY. MEANWHILE...OCNL AFTN/EVE SEABREEZES WILL LEND SCT ACTIVITY OVER FAR E/SERN ZONES EACH DAY. TEMPS FCSTS MID-LATE WEEK WILL BE TRICKY DUE TO CLOUDS AND POTENTIAL RAIN. WENT AHEAD AND COOL THINGS A BIT MORE INTO THE 85-90 DEG RANGE ...WITH UNCERTAINTY ON RAIN/CLOUD COVERAGE. BY NEXT WEEKEND...UPPER RIDGE RE-ESTABLISHES FROM THE HIGH PLAINS/WWD...THUS A RETURN TO THE HOT/HUMID CONDS ONCE AGAIN WITH RAIN CHANCES REMOVED FOR NOW DUE TO VERY LOW CONFIDENCE ON PATTERN. ITS POSSIBLE NW FLOW REGIME COULD RE-DEVELOP OVER ERN SECTIONS OF THE REGION BY THE END OF THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 93 75 91 / 0 0 10 30 WACO, TX 74 92 74 90 / 10 20 10 30 PARIS, TX 72 90 71 88 / 20 20 20 40 DENTON, TX 74 93 74 91 / 10 10 20 30 MCKINNEY, TX 74 91 73 88 / 10 10 20 30 DALLAS, TX 75 92 74 90 / 0 10 10 30 TERRELL, TX 73 90 72 91 / 0 20 20 40 CORSICANA, TX 73 92 73 88 / 20 20 20 40 TEMPLE, TX 74 93 74 90 / 20 30 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /05
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 444 PM CDT SUN MAY 28 2006 TXZ095-282215- LAMAR- 444 PM CDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER UPDATE... AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SMALL AREA OF STRONG THUNDERSTORMS 16 MILES SOUTHEAST OF PARIS...MOVING NORTH AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ARTHUR CITY...BLOSSOM... CUNNINGHAM...DEPORT...PARIS...PATTONVILLE AND POWDERLY. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
The Shreveport radar (KSHV), 182 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees and large limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511235.